67.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Bruised Ribs

4 REPLIES 4
Magsmay
Member

Re: Bruised Ribs

Thanks Snowangel, you have been through alot. Thank you for sharing your journey and advice. I think I will give the BC nurses a call and talk it through. 

Thanks again and I hope the pain eases for you x

Snowangel
Member

Re: Bruised Ribs

Hi, 

I had a lumpectomy in April 2019, followed by 7 rounds of chemo and 20 sessions of radio with boost and I'm now on Tamoxifen for 5 years then switching to Letrozole. I totally understand about your ribs being bruised. I've had horrendous rib, breast and arm pain and have the pink / red patches too. I suffered with neuropathy in my hands and feet caused by chemo and now have nerve damage pain. I was on Oramorph but have switched to Pregabalin which is more geared towards nerve pain. I find that if I over use my right side, I can be in alot of pain afterwards, hence me sitting here now with a hot water bottle and on strong pain relief. 

I would say that the most important thing to do is speak to your BC nurse or oncologist, don't suffer in silence. Sending you all my best xxx

Magsmay
Member

Re: Bruised Ribs

Thanks Jaybro, yes I have experienced peripheral neuropathy from the chemo although it's not been that bad. Mainly my hands and arms a bit of numbness or tingling feeling. 

It's amazing how symptoms only seem to be starting now which I find difficult as everyone around me (family/work) see what's happened to me as at the end but for me it still feels like a daily battle with my own body! 

Thank you for the advice. It's nice to chat to someone who understands and also who can articulate so well which is not something I'm always very good at 😁

Jaybro
Member

Re: Bruised Ribs

Spot on, Magsmay. I’m sorry you’ve got it too. It seems it can be a few months before the effects of radiotherapy are felt. I’d thought it a doddle after chemo but, two months on, I felt like there was microwaving going on under my skin!

Did you experience peripheral neuropathy with chemo because you may be feeling the pain worse as neuropathic pain and it can take months to go away. My GP put me on Gabapentin, which helped a lot but didn’t suit me, and then Pregabalin that is less effective but suits me. I’m still taking it and all I have is a tenderness of the ribs either side of my scar. I can massage it away, which makes me feel it’s not the ribs (even tho it feels it is) and more the breast muscle which I have to keep stretched.

I would ring the breastcare nurse attached to the radiotherapy clinic and see what she has to say. She’ll have access to your notes. And if she agrees the pain is simply radiotherapy doing its work, contact your GP for appropriate pain relief if you suspect you’re experiencing neuropathic pain. It makes a huge difference.

Hope that helps xx

Magsmay
Member

Bruised Ribs

Hi, 

I was diagnosed with Tripple Negetive BC during first lock down. Underwent chemo followed by lumpectomy and then radiotherapy. 

 

The radiotherapy I had was 8 (condensed) sessions and finished one week before xmas

I only seem to be getting side effects now. My skin is  bit pinkish and seem to feel sharp pains in the breast which recieved treatment. My under arm area still feels tender but recently my ribs have started to feel bruised under my breast on the side. Just wondering if anyone else has experienced similar? 

 

Thanks x